Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 22, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 13, 2009, 9:59 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at May 13, 2009, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2009, 9:59 AM CDT (14:59 UTC)
- In effect from
- May 13, 2009, 12:00 PM CDT
- Expired
- May 13, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2762 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 131459 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 959 AM CDT WED MAY 13 2009 TXZ242>244-132300- /O.NEW.KCRP.WI.Y.0022.090513T1700Z-090513T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 959 AM CDT WED MAY 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF AROUND 40 MPH CAN BE EXPECTED ACROSS THE ADVISORY AREA. WINDS WILL DECREASE BY EARLY EVENING AS DAYTIME HEATING ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. THE STRONG WINDS WILL ALSO CAUSE PROBLEMS WITH HIGH PROFILE VEHICLES AND FOR UNSUPPORTED WALLS AT CONSTRUCTION SITES. && $$ JM
1 follow-up statement
000 WWUS74 KCRP 132326 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 626 PM CDT WED MAY 13 2009 TXZ242>244-140030- /O.EXP.KCRP.WI.Y.0022.000000T0000Z-090513T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 626 PM CDT WED MAY 13 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SUSTAINED WINDS ARE BEGINNING TO DECREASE ACROSS THE COASTAL BEND. HOWEVER...WIND GUSTS TO AROUND 35 MPH IS EXPECTED TO CONTINUE ACROSS A FEW LOCATIONS FROM KINGSVILLE TO CORPUS CHRISTI THROUGH 7 PM. THE WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING. $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 4:21 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 13, 4:21 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CDT WED MAY 13 2009
.SHORT TERM (TODAY THROUGH THURSDAY)...UPPER LEVEL HIGH PRESSURE
OVER NORTHEAST MEXICO/SOUTHWEST TEXAS TO CHANGE LITTLE THROUGH
THE PERIOD WITH DRY WEST TO NORTHWEST FLOW PREVAILING ACROSS THE
FORECAST AREA. SIMILAR TO THE PAST 3 DAYS OR SO, MID/HIGH LEVEL
DEBRIS CLOUDS FROM CONVECTION OVER THE MEXICAN SIERRA MADRE
ORIENTAL MOUNTAINS ARE STREAMING ACROSS SOUTH TEXAS WHILE LOW
STRATUS IS DEVELOPING OVER MUCH OF THE FORECAST AREA. THE
DEVELOPMENT OF THE STRATUS IS BEING TEMPERED SOMEWHAT BY THE HIGH
CLOUDS, THOUGH A STRONGER LOW LEVEL JET EARLY THIS MORNING THAN
YESTERDAY IS HELPING WITH THE DEVELOPMENT. LATE THIS MORNING, THE
HIGH CLOUDS WILL MOVE OFF TO THE EAST AFTER THE ENDING OF THE
MEXICAN MOUNTAIN CONVECTION. AT THE SAME TIME, DAYTIME HEATING
WILL TRANSFORM THE LOW LEVEL STRATUS INTO SCATTERED TO WIDESPREAD
CUMULUS THAT WILL THEN MOSTLY BE ERASED FROM EAST TO WEST AROUND
MIDDAY AND THROUGH THE AFTERNOON AS A SEA BREEZE DEVELOPS AT THE
COAST AND MOVES INLAND. DEEPENING SURFACE LOW PRESSURE TO OUR
NORTH WILL BRING SOMEWHAT STRONGER WINDS WITH MANY LOCATIONS
REACHING WINDS SPEEDS IN THE 20 TO 30 MPH RANGE IN THIS AFTERNOON.
BECAUSE OF VERY LITTLE CHANGE TO THE OVERALL PATTERN OVER SOUTH
TEXAS FROM TUESDAY, AM GOING WITH HIGH TEMPERATURE FORECASTS
SIMILAR TO VALUES REACHED YESTERDAY.
OVERNIGHT TONIGHT, WILL SEE MID/HIGH LEVEL DEBRIS CLOUDS RETURN TO
SOUTH TEXAS FROM THE MEXICAN SIERRA MADRE MOUNTAINS AGAIN AS LOW
STRATUS REDEVELOPS AS WELL. A SIMILAR CLOUD PROGRESSION TO TODAY
WILL BE SEEN TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY
WILL BE VERY SIMILAR TO VALUES REACHED TODAY. WINDS MAY BE A BIT
WEAKER ON THURSDAY AS THE SURFACE PRESSURE GRADIENT RELAXES
SOMEWHAT.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...PRECIP FORECAST IN THE
EXT PERIOD CONTINUES TO BE PROBLEMATIC TO SAY THE LEAST. BEGINNING
ON THE 6Z RUN YESTERDAY THE GFS TRENDED STRONGLY BACK TOWARD A MUCH
DRIER SOLN AS IT SHOWS MUCH DRIER AIR MVG INTO THE REGION OFF THE
GULF EARLY IN THE PERIOD. IN FACT...THE GFS NOW HAS PWS ONLY AROUND
1.5 ON FRIDAY AND AOB 1.25 INCHES OVER THE WEEKEND AHEAD OF A
FRONTAL BOUNDARY BEFORE A POOL OF MOISTURE ARRIVES W/ THE BOUNDARY
ITSELF. MEANWHILE THE ECMWF HAS REMAINED MORE STEADY SHOWING HIGHER
MOISTURE ACROSS S TX AND THE 00Z NAM SEEMS TO BE SIDING A BIT MORE
W/ THE ECMWF. BASED ON THIS WILL IGNORE THE VERY DRY 00Z GFS RUN AND
WILL KEEP 10-20 POPS IN THE FORECAST FOR FRI (DOWN 10% FROM
PREVIOUS) AND 10-30 POPS SAT AND SUN. MAIN TRIGGER FOR PRECIP EARLY
IN THE PERIOD WILL BE SEA BREEZE COMBINED W/ WEAK DISTURBANCES IN
THE WRLY FLOW ALOFT...THE A FRONT WILL PROVIDE THE FOCUS ON SUNDAY.
ALL MODELS AGREE THE BETTER MOISTURE AXIS WILL EXTEND MORE ACROSS
THE WRN AREAS AND WILL SHOW THE HIGHEST POPS INLAND AND ESP IN THE
WEST UNTIL SUN W/ THE COLD FRONT MOVES OVER THE REGION. THE TIMING
OF THE FRONT ITSELF HAS ALSO COME INTO QUESTION AS THE ECMWF HAS
SLOWED THE BOUNDARY DOWN SIGNIFICANTLY IN RECENT RUNS (W/ FROPA
...BUT MODEL CONSENSUS IS STILL FOR A SUN DAYTIME FROPA AND WILL
STICK W/ THIS FOR NOW. POTENTIAL FOR A SIGNIFICANT MCS ROLLING OUT
OF MEXICO DURING THE NIGHT TIME PERIODS SEEMS LOWER IN RECENT MODEL
RUNS...BUT CANT TOTALLY RULE OUT SIERRA MADRE CONVECTION AFFECTING
AT LEAST WRN ZONES THU/FRI OR SAT NIGHTS. WILL CONTINUE TO KEEP
HIGHS ABOVE MEX GUIDANCE WHICH AS SHOWN A COOL BIAS OF LATE. ONSHORE
WINDS WILL DECREASE TO LIGHT TO MODERATE LEVELS PRECEDING THE FROPA
ON SUN.
&&
.AVIATION...MVFR CIGS IN PLACE ACROSS MUCH OF THE FORECAST AREA AS
A LOW LEVEL JET HAS HELPED TO PRODUCE MORE WIDESPREAD LOW STRATUS
THAN THE PREVIOUS NIGHT. THE LOW STRATUS WILL LIFT LATE THIS
MORNING DUE TO DAYTIME HEATING AND VFR CIGS WILL ENSUE. A SEA
BREEZE DEVELOPING AT THE COAST LATE IN THE MORNING AND MOVING
INLAND AROUND MIDDAY THROUGH THIS AFTERNOON WILL BRING MOSTLY
CLEAR TO PARTLY CLOUDY SKIES BEHIND IT. SOUTHEAST WINDS MOSTLY IN
THE 10 TO 20 KNOT RANGE THIS MORNING WILL RISE INTO THE 20 TO 30
KNOT RANGE AROUND MIDDAY. WINDS WILL BEGIN TO DIMINISH AFTER 02Z
THIS EVENING WITH LOW STRATUS REDEVELOPING ONCE AGAIN AFTER 06Z.
&&
.MARINE...SMALL CRAFT ADVISORY WINDS WILL CONTINUE ACROSS ALL OF
THE MARINE ZONES THROUGH THIS EVENING. WINDS ARE EXPECTED TO
DIMINISH SOMEWHAT OVERNIGHT, BUT THE SMALL CRAFT ADVISORY MAY HAVE
TO BE EXTENDED OVERNIGHT AND INTO THURSDAY IF THE WINDS DO NOT
DIMINISH.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 93 75 92 76 91 / 10 10 10 10 10
VICTORIA 92 73 91 71 91 / 10 10 10 10 20
LAREDO 102 78 101 77 99 / 10 10 10 20 20
ALICE 98 75 97 75 95 / 10 10 10 10 20
ROCKPORT 90 76 89 76 88 / 10 10 10 10 10
COTULLA 98 75 97 74 95 / 10 10 10 20 20
KINGSVILLE 96 75 95 75 93 / 10 10 10 10 10
NAVY CORPUS 90 78 89 78 88 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JAR/19...SHORT TERM/AVIATION
MG/88...LONG TERMHazardous weather outlook, May 13, 4:57 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 457 AM CDT WED MAY 13 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 457 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH 103 TO 107 DEGREES THIS AFTERNOON ACROSS THE BRUSH COUNTRY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE MARINE ZONES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY DUE TO INCREASING MOISTURE AND INSTABILITY COMBINED WITH WEAK UPPER LEVEL DISTURBANCES. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY AS A COLD FRONT MOVE INTO THE AREA PROVIDING A GREATER FOCUS FOR STORMS. SOME ISOLATED STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING MAY OCCUR WITH THIS ACTIVITY. CURRENTLY IT APPEARS THE POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS WILL REMAIN VERY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/MG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.